Alert archive / Tennessee / Wind Advisories in 2025
Wind Advisory 5, NWS Nashville, TN
NWS Nashville, TN issued this wind advisory at Mar 18, 2025, 10:56 AM CDT for 38 counties in Tennessee. It took effect at Mar 19, 2025, 10:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2025, 10:56 AM CDT (15:56 UTC)
- In effect from
- Mar 19, 2025, 10:00 AM CDT
- Expired
- Mar 19, 2025, 10:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Nashville, TN
All 38 counties
Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.9 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2535 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 331 m²/s²
- 0-3 km storm-relative helicity
- 372 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
550 WWUS74 KOHX 181556 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 1056 AM CDT Tue Mar 18 2025 TNZ005>011-023>034-056>066-075-077>080-093>095-190500- /O.NEW.KOHX.WI.Y.0005.250319T1500Z-250320T0300Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Goodlettsville, Smithville, Linden, Nashville, Clarksville, Waynesboro, Dickson, Spencer, Hendersonville, La Vergne, Centerville, Pulaski, Jamestown, Lebanon, Dover, Coalmont, Murfreesboro, Gallatin, Manchester, Erin, Kingston Springs, Lobelville, South Carthage, Sparta, Livingston, Hartsville, Shelbyville, Lafayette, Lewisburg, Brentwood, Woodbury, Ashland City, New Johnsonville, Waverly, Mount Juliet, Columbia, Clifton, Franklin, Byrdstown, Allardt, Crossville, Altamont, McEwen, McMinnville, Gainesboro, Hohenwald, Celina, Carthage, Tennessee Ridge, Gordonsville, Tullahoma, Lawrenceburg, Smyrna, Cookeville, and Springfield 1056 AM CDT Tue Mar 18 2025 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM CDT WEDNESDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...All of Middle Tennessee. * WHEN...From 10 AM to 10 PM CDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 27
2 follow-up statements
349 WWUS74 KOHX 190348 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 1048 PM CDT Tue Mar 18 2025 TNZ005>011-023>034-056>066-075-077>080-093>095-191600- /O.CON.KOHX.WI.Y.0005.250319T1500Z-250320T0300Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Carthage, McEwen, Franklin, Livingston, Hartsville, Tennessee Ridge, Gordonsville, Kingston Springs, Dover, Waverly, Gainesboro, Cookeville, Hohenwald, Murfreesboro, Lobelville, McMinnville, Woodbury, New Johnsonville, Brentwood, Smyrna, Byrdstown, Ashland City, La Vergne, Centerville, Pulaski, Springfield, Celina, Mount Juliet, Nashville, Smithville, South Carthage, Erin, Jamestown, Lafayette, Clarksville, Manchester, Columbia, Crossville, Spencer, Shelbyville, Tullahoma, Altamont, Clifton, Sparta, Lawrenceburg, Dickson, Lewisburg, Linden, Lebanon, Allardt, Gallatin, Waynesboro, Hendersonville, Coalmont, and Goodlettsville 1048 PM CDT Tue Mar 18 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT WEDNESDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph. * WHERE...A portion of Middle Tennessee. * WHEN...From 10 AM to 10 PM CDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 13
553 WWUS74 KOHX 191537 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 1037 AM CDT Wed Mar 19 2025 TNZ005>011-023>034-056>066-075-077>080-093>095-200300- /O.CON.KOHX.WI.Y.0005.000000T0000Z-250320T0300Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Goodlettsville, Hartsville, Coalmont, Clarksville, Sparta, Livingston, Lawrenceburg, La Vergne, McMinnville, Shelbyville, Tennessee Ridge, Lobelville, Byrdstown, Hendersonville, Linden, Lewisburg, Nashville, Hohenwald, Manchester, Spencer, Brentwood, New Johnsonville, Centerville, Franklin, Pulaski, Celina, Tullahoma, Lebanon, Cookeville, Murfreesboro, Gordonsville, Carthage, Mount Juliet, Springfield, Crossville, Woodbury, Ashland City, Gallatin, Kingston Springs, Altamont, Smithville, Waynesboro, Dover, Allardt, Dickson, Lafayette, Clifton, Gainesboro, Jamestown, Columbia, South Carthage, Waverly, Smyrna, McEwen, and Erin 1037 AM CDT Wed Mar 19 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph. * WHERE...All of Middle Tennessee. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Clements
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Mar 18, 6:36 AM CDT, 4 hours 20 minutes earlier. Its key messages:
- Updated at 626 AM CDT Tue Mar 18 2025
- Area rivers will continue to run high through midweek due to recent heavy rainfall.
- Medium to high chances for wind gusts above 40 mph Wednesday afternoon and evening, especially west of the Plateau.
- A low risk for severe storms Wednesday afternoon and evening, generally west of the Plateau.
Area forecast discussion, Mar 18, 6:36 AM CDT, 4 hours 20 minutes before
Area Forecast Discussion National Weather Service Nashville TN 636 AM CDT Tue Mar 18 2025 ...New AVIATION... .KEY MESSAGES... Updated at 626 AM CDT Tue Mar 18 2025 - Area rivers will continue to run high through midweek due to recent heavy rainfall. - Medium to high chances for wind gusts above 40 mph Wednesday afternoon and evening, especially west of the Plateau. - A low risk for severe storms Wednesday afternoon and evening, generally west of the Plateau. && .SHORT TERM... (Tonight through Wednesday Night) Issued at 1040 PM CDT Mon Mar 17 2025 After a seasonably chilly start to Tuesday in the 30s to lower 40s, the daytime hours on Tuesday will bring plenty of sunshine with much warmer temperatures climbing into the 70s. An upper level ridge will strengthen overhead through the day. At the same time, a surface ridge axis will slide east, allowing south to southwest winds to increase. Wind gusts of 20-25mph will develop by afternoon. Those southerly breezes will be maintained Tuesday night ahead of the next active weather system. This will result in mild conditions. Overnight lows will be in the upper 40s to lower 50s. Wednesday will be a very windy day as an intense low pressure system moves from the Central Plains to the Greet Lakes and a trailing cold front approaches our area from the west. Frequent wind gusts of 30 to 40 mph will develop, with gusts likely peaking over 40 mph in the afternoon for areas west of the Plateau. Along with the windy conditions, SPC has our area (west of the Plateau), under a Marginal Risk for severe storms Wednesday afternoon and evening. This setup looks nothing like the severe pattern we had over the weekend. In fact, this setup is questionable for producing any storms at all. Wind fields will be strong and shear will be plenty enough for severe wx. However, moisture return and instability will be lacking. Dew points may not reach 50 and average rainfall is expected to be less than one quarter of an inch. If any surface-based storms do form along a narrow axis of deeper moisture just ahead of the front, they could contain some enhanced local wind gusts. && .LONG TERM... (Thursday through next Tuesday) Issued at 1040 PM CDT Mon Mar 17 2025 Post frontal scattered showers will occur Thursday as much cooler air sweeps in with gusty north winds behind the front. There will be enough cold air for some snowflakes to mix in Thursday morning at higher elevations of the Plateau. Highs Thursday will reach only the 40s to lower 50s. Wind gusts are expected to be around 30mph. Late week, the large scale pattern will continue to be very wavy and progressive. This pattern will bring a couple of low pressure systems across the northern states. Cold fronts trailing from the low centers will cross the southern states with episodes of showers, breezy conditions and temperature swings. Here in Middle TN, after dry wx Thursday night and Friday, the first of these waves will bring some showers Friday night into early Saturday. Rainfall amounts from this fast moving system are expected to be less than one quarter inch. The next active system will come in for Sunday into Monday. It promises to be a stronger system with some thunderstorms (maybe strong) and gusty winds. Rainfall amounts are expected to range from one half to 1 inch. && .AVIATION... (12Z TAFS) Issued at 626 AM CDT Tue Mar 18 2025 VFR conditions to continue through this TAF period. TAFs reflect a wind forecast, which includes increasing southerlies this morning into the afternoon. Expect 10-14 kts with gusts of 20-25 kts at times. Winds may not decrease much after 00z due to an increasing pressure gradient associated with a system in the Plains. High clouds appear to increase after 00z. && .PRELIMINARY POINT TEMPS/POPS... Nashville 77 52 74 42 / 0 0 50 70 Clarksville 77 53 73 39 / 0 0 70 40 Crossville 71 47 70 36 / 0 0 0 90 Columbia 74 51 72 39 / 0 0 50 60 Cookeville 71 50 71 38 / 0 0 10 90 Jamestown 73 48 72 36 / 0 0 0 90 Lawrenceburg 73 51 72 39 / 0 0 50 70 Murfreesboro 74 51 73 39 / 0 0 40 80 Waverly 75 53 70 37 / 0 0 70 40 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...13 LONG TERM....13 AVIATION.....Sizemore
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 5:17 AM CDT | River Flood Advisory | OHX | Perry | 2 hr |
| Mar 18, 5:27 AM CDT | River Flood Advisory | OHX | Giles | 5 hr |
Nearby
Wind Advisories in Tennessee, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.